MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number THERMOWRAP
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The wrap was not returned to belmont for evaluation; however, upon reviewing the video provided by the user facility, we were able to confirm that leaking occurred from the bottom of the wrap.The operator's manual provides the following warning: "do not lift or move the patient by means of the wrap.This may cause tearing and water leakage from the wrap." the following precaution is also provided: "if moisture or leaks are discovered in the connecting hose and/or wrap, turn off the criticool device, disconnect the power cable from its power source, and correct the problem before proceeding." without additional information, it is difficult to determine what occurred in this case.The library/retain sample for this lot number will be inspected and a supplemental report will be submitted.
 
Event or Problem Description
The user facility reported that a thermowrap leaked during use.
 
Additional Manufacturer Narrative
The wrap was not available to be returned to belmont for evaluation.Review of the video clip provided by the user facility indicated leaking from the bottom of the wrap, however without the ability to investigate the wrap a definitive root cause of the reported leak cannot be established.The operator's manual provides the following warning: "do not lift or move the patient by means of the wrap.This may cause tearing and water leakage from the wrap." the following precaution is also provided: "if moisture or leaks are discovered in the connecting hose and/or wrap, turn off the criticool device, disconnect the power cable from its power source, and correct the problem before proceeding." without additional information, it is difficult to determine what occurred in this case.Samples of 2 thermowraps from production were tested on the allon system and no leaks were observed on either of the wraps.The manufacturing and leak testing history records for this thermowrap lot number were also reviewed and indicated that the lot was released without any deviations or anomalies.All thermowraps are 100% leak tested by the manufacturer prior to release for shipment.No patient injury was reported.A review of complaint records over the past two years indicate no previous reports of this type of failure.This is considered to be an isolated incident.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key10116125
Report Number1219702-2020-00042
Device Sequence Number2319684
Product Code DWJ
UDI-Device Identifier27290012127254
UDI-Public27290012127254
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2024
Device Model NumberTHERMOWRAP
Device Catalogue Number512-03160
Device Lot NumberM190491
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1